A mystery drug in Georgia has killed four people and caused 27 to overdose. The pill is being sold as a painkiller known as Percocet, but is not a real Percocet. It’s something else and scientists are still testing the substance to see what it consists of.
People addicted to painkillers have taken the pill and stopped breathing. Many were able to be resuscitated and/or saved, but four could not survive the extreme overdose caused by this one tiny pill.
Drug addicts are likely to not know any better when they’re trying to get their fix. They’ll take the pill, not knowing it is fake (and sometimes not caring) and they could have a terrible reaction to the accelerated overdose.
Police just gave me this pic of the fake Percocet that has already killed 4 & hospitalized 6 more. Don't touch it! pic.twitter.com/wr3YxIl9NL
— Tyisha Fernandes (@TyishaWSB) June 7, 2017
Officials from Georgia have stated that the mystery drug has only been present for about 48 hours and the overdose numbers in that short time frame are absolutely staggering.
Georgia’s Department of Public Health, also known as the DPH, has warned residents that the horrible street drug is connected with multiple deaths and dozens of overdoses, mostly in southern and central Georgia. They’re worried about the drug traveling to other parts of the state, or even worse, beyond state lines into the rest of the country.
The drug’s origin and chemical markup is unknown until testing is completed.
The overdoses have been reported over a 48-hour period in Centerville, Perry, Macon Warner Robins and Albany, but the drugs may also be sold on the street in other areas of the state. Patients reportedly purchased yellow pills alleged to be Percocet, an opioid pain medication. The substance has not yet been identified but it is extremely potent and has required massive doses of naloxone (Narcan) to counteract its effects. Testing is being done to identify the pills and the ingredients.
First responders say patients are unconscious or unresponsive and have difficulty breathing or have stopped breathing. Many patients need to be placed on ventilators. Call 9-1-1 immediately if you have taken the pills or if you think someone has used the drug. Opioid overdose is a very dangerous condition that can result in permanent physical and mental damage or even death if medical treatment is not administered right away.
This drug is serious business. People have to wonder if it’s an experimental drug and this is the first wave of human testing. Or is it something homemade that someone concocted in their home laboratory and accidentally, or purposely, made it way too strong. Whomever made them and released them to the public is taking advantage of drug addicts who live life to get their next fix. The sad part is that after this fix, that might be the last fix they ever have. It’s important to reach out to people you know who are affected by addiction and provide them with the knowledge we have about the fake drug. Don’t let a friend be affected by a fake pill that could cause a horrifying overdose.
The yellow pills are being sold as the opioid-based painkiller Percocet, but the effects are substantially more potent, causing victims to stop breathing. Dr. Christopher Hendry, chief medical officer of Navicent Health in Macon, said at a press conference Tuesday they are working to determine what is causing the wave of overdoses.
“This is a very fast acting substance and treatment needs to be rendered very quickly to save the person,” Bibb County Sheriff David Davis told Fernandes.
Police investigating the overdoses do not believe that the people knew each other or were related.
“The GBI is doing toxicology now to see what exactly is the makeup of this pill but the medical people tell us its some type of opiate,” Davis said.
Wednesday, Coroner Leon Jones released the names of some the victims.
He said Amirrah Gillens, 36, died on Sunday, and Gregory Mitchell, 52, from Macon, died Tuesday morning.
Police said Mitchell’s sister also took the poison pill and suffered an overdose Tuesday, but she survived.
Davis said he isn’t focusing on making arrests at this point. His focus is on making sure everyone knows not to touch this pill.
“If they see these pills, don’t handle them because there’s a potential of the components to be absorbed through your skin and cause a reaction that way,” Davis said.
Whomever made this has a special evil in their heart or they were told to. The pills are so potent that you could have a reaction just from touching them with bare skin.
Watching people suffer through addiction is painful for the person addicted and for the friends, family, and loved ones who watch their person fall apart at the seams. Addiction is hard to defeat, but with some proper knowledge of this fake opiate, but people who know someone suffering through addiction should notify them to make sure they don’t harm themselves.
Awareness and support always helps the people affected.
Be aware, safe, and inform others of what’s happening in Georgia with the murderous mystery pill.